I've struggled with OCD, Social Anxiety ever since I was very young. I am now in my early thirties. I've always just managed it myself and just accepted it as a part of who I was and actually felt I managed myself very well especially without the help of medication. However, years later I found myself in the midst of an extreme mental/physical/manipulative abusive relationship for 4 years along with my child. I was able to free myself from that environment 2 years ago however, it has not stopped the stress. I also experienced the loss of a family member during that time as well and feel like the whirlwind mixture of constant emotional struggle and state of mind with being stressed out so severely I believe sent me into a manic state of depression, anxiety to the point that started to affect my health. I started encountering ocular migraines to the point where I couldn't see for hours at a time. Would become suddenly dizzy the entire room would spin and at first this sensation was just something that occurred every once in a while then it escalated to a constant state of being dizzy. I lost 15 pounds in 3 weeks. I couldn't eat, I was thrown into a state of denationalization, emotional numbness. Feeling this way is and was so terrifying because you can't control it and wonder if you'll ever feel normal again. So I decided to go to the doctor and was prescribed Cymbalta. I was on it for almost 2 years. I will say that after taking it all those feeling slowly subsided, I felt normal once again eventually, and my dizziness went away all together. Other than gaining weight and the weird withdraw feeling from missing a dose, it really did help me for the past almost 2 years. I then just recently decided I felt pretty good, good enough to try to start weening myself from this medicine. I just wanted to be drug free again. Thought I could do it. Went to the doctor and was prescribed 20 mgs from my usual 60mgs by accident. Due to the label, I was mistakenly thinking I was taking 40mgs when I was actually taking 20mgs. I did this for 3 weeks and was fine until I woke up one morning and was sent straight into a fit of terrorizing thoughts and irrational thoughts and my anxiety and everything was back 10 folds. I can only imagine that the cause of this could have been due to my accidental sudden Cymbalta decrease? I went to the doctor and we realized this issue with my accidental sudden decrease in milligrams. So my Doctor then prescribed me 50mg Zoloft, and I've been taking it for 4 weeks now. It has been a very very rough 5-6 weeks since these effects have been happening to me. I'm just wondering if anyone else has gone through this feeling disconnected and not themselves when transitioning to a new medication? I'm almost feeling like I should just go back on the Cymbalta. I just want to be my normal self again!
Britt; Yes you will start to feel normal again. Where this sounds like it started was an error on the doctors part and you trying to stop the medications. all of these need to be taken the right which is slowly put on and very slowly taken off of the medications. You need to talk to the doctor And I know you can do this it sounds to me you are a very strong woman. And trust me once you get to a good place don't mess with it this is one of the major mistakes by many people. But remember if your going to stay on Zoloft when they increase it this is normal on these type of medications to have increased Anxiety and other effects for 1 or 2 weeks. then they get better but if Zoloft is going to work when I look at what you have come off of this is not enough Zoloft You well have some ups and downs my friend but it will get better. Please call your doctor and when your in tell this doctor about the withdrawals you have been going through at the same time as the beginning of starting the new medication. and You just want to get leveled out on the medication and you will take it. good luck Chuck1957 if it continues to get worse go to the Hospital. Chuck.
I take 75 mg Effexor XR and 450 mg of Wellbutrin XR. I was taking 150 milligrams of Effexor and 30mg buspar but I cut back due to weight gain and side effects. I also take Xanax and Ativan low dose. I've tried most of the ssri/ssni's and they all suck. Effexor seems to work at 75mg but if you can hang with the side effects go up to 150+ for even better OCD control. If you ever want to quit you better taper slowly or you are going to be in for some serious fun.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Sep 2009 • 7 answers
Posted 21 Oct 2011 • 4 answers
Posted 1 Nov 2014 • 1 answer
Posted 30 Apr 2016 • 1 answer
Posted 12 Oct 2017 • 2 answers